Alert archive / Alabama / Tornado Warnings in 2016
Tornado Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 30, 2016, 4:32 PM CDT for Lincoln County, Tennessee; Limestone County, Madison County, Alabama. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- Apr 30, 2016, 4:50 PM CDT
- In force
- 18 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Limestone County, AL, Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:00 PM CDT | TSTM WND GST 60 | Ardmore, AL | 50-60 MPH WINDS ESTIMATED IN ARDMORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
387
WFUS54 KHUN 302132
TORHUN
ALC083-089-TNC103-302200-
/O.NEW.KHUN.TO.W.0010.160430T2132Z-160430T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHWESTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 432 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER ATHENS...MOVING NORTHEAST AT 55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...MERIDIANVILLE...HAZEL GREEN...ARDMORE...HARVEST...ELKMONT...
BLANCHE...TAFT...HOLLAND GIN AND CASH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3511 8677 3489 8657 3471 8704 3485 8717
3500 8694 3499 8684 3506 8684
TIME...MOT...LOC 2132Z 238DEG 48KT 3481 8700
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
LN1 follow-up statement
359
WWUS54 KHUN 302150
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 PM CDT SAT APR 30 2016
ALC083-089-TNC103-302159-
/O.CAN.KHUN.TO.W.0010.000000T0000Z-160430T2200Z/
MADISON AL-LIMESTONE AL-LINCOLN TN-
450 PM CDT SAT APR 30 2016
...THE TORNADO WARNING FOR NORTHWESTERN MADISON...NORTHERN LIMESTONE
AND SOUTHWESTERN LINCOLN COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED AND THE TORNADO WARNING HAS BEEN
CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY AND A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
LAT...LON 3511 8677 3489 8657 3471 8704 3485 8717
3500 8694 3499 8684 3506 8684
TIME...MOT...LOC 2146Z 238DEG 48KT 3493 8676
$$
LNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:27 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 2:27 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 227 PM CDT SAT APR 30 2016 .DISCUSSION... THE 19Z SURFACE ANALYSIS INDICATED THAT A WARM FRONT WAS EXTENDING SOUTHEAST FROM SOUTHEAST MISSOURI THROUGH NORTHWEST TENNESSEE AND THROUGH NORTHWEST ALABAMA TO ALONG THE TENNESSEE RIVER ACROSS THE FORECAST AREA. DEWPOINT TEMPS WERE INCREASING TO THE SOUTH OF THE WARM FRONT INTO THE MID TO UPPER 60S ACROSS WEST CENTRAL THROUGH CENTRAL ALABAMA ALSO AS OF 19Z. A SHORTWAVE WAS MOVING EAST-NORTHEAST THROUGH EAST LOUISIANA-SOUTHERN MISSISSIPPI THIS AFTERNOON...AND EXPECT THAT SCATTERED SHRA/TSRA WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST INTO THE FORECAST AREA THIS EVENING. WILL CONTINUE WITH LIKELY TO NEAR CATEGORICAL POPS THIS EVENING AND AT LEAST LIKELY POPS OVERNIGHT ACROSS THE FORECAST AREA. THE SHORT TERM MODELS ARE INDICATING THAT THE TRAILING COLD FRONT WILL MOVE EAST FROM ALONG THE MISSISSIPPI RIVER BY 12Z SUNDAY AND INTO THE WESTERN PORTION OF THE FORECAST AREA BY 00Z MONDAY. EXPECT SCATTERED TO NUMEROUS SHRA/TSRA TO CONTINUE THROUGH THE DAY ON SUNDAY AS THE BOUNDARY APPROACHES AND MOVES THROUGH THE FORECAST AREA BY SUNDAY NIGHT. ANOTHER SHORTWAVE IS PROGGED BY THE MODELS TO MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY BY MONDAY WITH CONTINUED LIKELY POPS EXPECTED FOR MOST OF THE FORECAST AREA WITH THE EXCEPTION OF SOUTHERN MIDDLE TENNESSEE...WHERE HIGH END CHANCE POPS ARE EXPECTED. BY 12Z TUESDAY...THE UPPER TROUGH TO THE NORTH OF THE FORECAST AREA IS EXPECTED TO SWING SOUTHEAST THROUGH THE LOWER OHIO VALLEY REGION...RESULTING IN COOLER AND DRIER AIR EXPECTED TO MOVE INTO THE REGION. WILL STILL HOLD ONTO JUST A CHANCE/SLIGHT CHANCE POP ON TUESDAY...MAINLY IN THE MORNING AS LINGERING PRECIP SHOULD BE HEADING OUT OF THE AREA. HAVE DECIDED TO DROP THE MENTION OF PRECIP FOR TUESDAY EVENING/NIGHT...AS HIGH PRESSURE BEGINS TO BUILD SOUTHEAST INTO THE REGION. GENERALLY DRY CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE EXTENDED FORECAST...AS A SECONDARY REINFORCING COLD FRONT SHOULD SHIFT SOUTHEAST THROUGH THE UPPER TROUGH ACROSS THE GREAT LAKES REGION THROUGH THE FORECAST AREA ON WEDNESDAY NIGHT. AT THIS POINT...IT LOOKS AS THOUGH ANY SIGNIFICANT LOW LEVEL MOISTURE AND PRECIP POTENTIAL ASSOCIATED WITH THE COLD FRONT SHOULD REMAIN NORTH-NORTHEAST OF THE FORECAST AREA ON WEDNESDAY NIGHT/THURSDAY MORNING. THE STRONG UPPER LEVEL TROUGH SHOULD REMAIN ACROSS THE EASTERN PORTION OF THE U.S. THROUGH THE REMAINDER OF THE EXTENDED FORECAST WITH A PERSISTENT NORTHWEST FLOW EXPECTED ACROSS THE REGION. HAVE GONE WITH A COMPROMISE BETWEEN THE MUCH COOLER ECMWF AND WARMER GFS TEMPS THROUGH THE EXTENDED FORECAST PERIODS. TT && .AVIATION... /ISSUED 105 PM CDT SAT APR 30 2016/ FOR 18Z TAFS...VFR CONDS ARE CURRENTLY IN PLACE AT BOTH HSV/MSL FEATURING BKN DECKS OF AS/CS CLOUDS AND A MODERATE SW FLOW. SHRA WILL BEGIN TO OVERSPREAD REGION FROM W-TO-E BTWN 30/19-21Z...WITH CLUSTER OF TSRA CURRENTLY ACROSS WC MISS EXPECTED TO EXPAND AND LIFT NEWD IMPACTING THE TERMINALS LATE THIS AFTN/EARLY THIS EVENING. TSRA HAS BEEN INCLUDED AS PREVAILING WX COND AT MSL/21-00Z AND HSV/23-02Z ALONG WITH MVFR VSBY REDUCTIONS. WINDS WILL BACK TO SSE IN WAKE OF THIS ACTIVITY WITH BKN/OVC ST/AS DECKS PREVAILING FOR REMAINDER OF TAF PERIOD. THERE IS SOME CONCERN THAT TSRA MAY REDEVELOP EARLY SUNDAY MORNING ALONG OUTFLOW BNDRY FROM LATE AFTN ACTIVITY AND SHIFT NEWD ACROSS THE TERMINALS. VCTS/CB HAS BEEN INCLUDED BTWN 01/09-12Z TO ACCOUNT FOR THIS POSSIBILITY. 70/DD && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 64 81 62 77 / 80 70 40 60 SHOALS 65 81 60 77 / 70 70 30 60 VINEMONT 64 79 61 75 / 80 70 40 70 FAYETTEVILLE 63 79 60 76 / 80 70 30 50 ALBERTVILLE 64 79 61 76 / 80 70 40 70 FORT PAYNE 62 79 60 77 / 80 70 40 60 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 30, 12:33 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1233 PM CDT SAT APR 30 2016 ALZ001>010-016-TNZ076-096-097-011130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1233 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS EARLY THIS AFTERNOON WILL GIVE WAY TO MORE WIDESPREAD THUNDERSTORMS LATER THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA DURING THE MID AFTERNOON TO EARLY EVENING HOURS...BEFORE WEAKENING AND PUSHING INTO GEORGIA AROUND MIDNIGHT. STRONG TO MARGINALLY SEVERE STORMS ARE EXPECTED TO DEVELOP WITH THIS ACTIVITY. ANY SEVERE STORMS THAT DEVELOP COULD PRODUCE LARGE HAIL AND DAMAGING WINDS NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS THUNDERSTORMS WILL CONTINUE INTO SUNDAY...AS THE COLD FRONT BEGINS TO MOVE EASTWARD ACROSS THE OUTLOOK AREA. A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE...AND WILL BE CAPABLE OF BRIEF DAMAGING WIND GUSTS AND LARGE HAIL. RAINFALL MAY ALSO BE HEAVY AT TIMES ON SUNDAY. THUNDERSTORMS WILL BEGIN TO DECREASE IN COVERAGE FROM WEST TO EAST BY SUNDAY NIGHT...AS THE COLD FRONT EXITS TO THE EAST. SOME ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY... AS ANOTHER COLD FRONT MOVES EASTWARD ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY.
In the hours before
Special weather statement, Apr 30, 3:34 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
334 PM CDT SAT APR 30 2016
ALZ001>004-302115-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL-
334 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE...CENTRAL
LAWRENCE...SOUTHEASTERN COLBERT AND EASTERN FRANKLIN COUNTIES UNTIL
415 PM CDT...
AT 333 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS OVER PHIL CAMPBELL...OR 9 MILES NORTHWEST OF
HALEYVILLE...TO JUST NORTH OF MOULTON...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...MOULTON...ROGERSVILLE...PHIL CAMPBELL...TOWN CREEK...
LEIGHTON...COURTLAND...NORTH COURTLAND...HILLSBORO AND HATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3489 8739 3480 8724 3478 8728 3476 8726
3476 8722 3475 8718 3472 8713 3469 8711
3463 8711 3430 8758 3431 8782 3434 8786
TIME...MOT...LOC 2033Z 221DEG 34KT 3434 8772
TTSpecial weather statement, Apr 30, 3:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT SAT APR 30 2016
ALZ009-302130-
JACKSON AL-
353 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
430 PM CDT...
AT 353 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG
THUNDERSTORM NEAR HOLLYWOOD...OR 9 MILES NORTHEAST OF SCOTTSBORO...
MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...HOLLYWOOD...PISGAH...ORME...
FABIUS...RUSSELL CAVE NATIONAL MONUMENT...MARTINTOWN AND BASS.
LAT...LON 3466 8580 3473 8603 3499 8590 3499 8567
3498 8561 3496 8560
TIME...MOT...LOC 2053Z 201DEG 21KT 3476 8590
LNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:53 AM CDT | Special Weather Statement | HUN | Marion | 37 min |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 32 min |
| Apr 30, 5:01 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 29 min |
| Apr 30, 5:05 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 40 min |
| Apr 30, 5:44 PM CDT | Special Weather Statement | HUN | Moore | 31 min |
| Apr 30, 3:34 PM CDT | Special Weather Statement | HUN | Lawrence | 41 min |
| Apr 30, 3:53 PM CDT | Special Weather Statement | HUN | Jackson | 37 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 44 min |
| Apr 30, 4:55 PM CDT | Special Weather Statement | HUN | Limestone | 35 min |
| Apr 30, 5:20 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
Nearby
Tornado Warnings in Alabama, 2016Tornado Warnings in Tennessee, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.